Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 98, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 12, 1995, 6:28 PM EDT for Northampton County, North Carolina. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1995, 6:28 PM EDT (22:28 UTC)
- Expired
- Jun 12, 1995, 7:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Northampton County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:26 AM EDT, 9 hours 2 minutes earlier.
Area forecast discussion, Jun 12, 9:26 AM EDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
926 AM EDT MON JUN 12 1995
WBC: NONE
RDU: BUMP UP HIGHS IVOF ECG INTO MID 80S AND HIGHLIGHT THE PSBLTY OF
STRNG TSTRMS. ALSO INCRS POPS TO CATEGORICAL.
DSCN:
PREPARING FOR DAY TWO OF SVR WX DOWN HERE. HOWEVER...THNK MAIN THREAT
WILL BE IN AREAS WHERE ATMOS DID NOT GET TAPPED SUN. SELS HAS SLGT RISK
AREA OVR MOST OF AKQ CWA. AREAS I EXPCT TO BE BOXED LATER ON INCLUDES
THE LWR DELMARVA...HAMPTON ROADS AND NE NC. SAT LOOP AND SFC OBS ALRDY
INDCTG SOME HTNG IN THOSE AREAS WHILE THICK CLD CVR REMAINS ACROSS REST
OF MY FA. 88D SHWNG AREA OF RAIN/SHWRS MOVG NE ACROSS WRN AND NRN VA ATTM
WHILE RW/TRW DVLPNG ACROSS CNTRL AND ERN NC. EXPCT ACTVTY TO OVRSPRD FA
NXT FEW HRS. 12Z SNDGS INDCT PLNTY OF JUICE TO WORK WITH WHILE GRIDDED
DATA AND SYNOPTIC FEATURES PROVIDING THE DYNAMCS FOR MORE BOOMERS TODAY.
.RIC...80 90% .ORF...86 80% .SBY...81 90% .ECG...86 80%.
RUSNAKIn the hours before
Special weather statement, Jun 12, 4:06 PM EDT, 2 hours 22 minutes before
NCZ012-013-014-030-122115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 408 PM EDT MON JUN 12 1995 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHAMPTON...HERTFORD ...BERTIE AND GATES COUNTIES UNTIL 1000 PM EDT... THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR NORTHMAPTON...HERTFORD...BERTIE AND GATES COUNTIES UNTIL 1000 PM EDT. AT 400 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF SHOWERS AND EMBEDDED STRONG THUNDERSTORMS OVER THE ALBEMARLE SOUND...NORTHEASTERN NORTH CAROLINA EXTENDING NORTHWARD OVER SOUTHEASTERN VIRGINIA AND THE EASTERN SHORE OF VIRGINIA AND MARYLAND. THESE STORMS WERE MOVING NORTHEAST AT 30 MILES PER HOUR. ANOTHER LINE OF THUNDERSTORMS WAS DEVELOPING ALONG A COLD FRONT OVER GLOUCESTER...MIDDLESEX AND JAMES CITY COUNTIES. THE LINE WAS MOVING EAST AT 10 TO 15 MILES PER HOUR WITH INDIVIDUAL CELLS MOVING NORTHEAST AT 30 MIlLES PER HOUR. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS STATEMENT. HDC/MPR
Special weather statement, Jun 12, 4:08 PM EDT, 2 hours 20 minutes before
NCZ012-013-014-030-122115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 408 PM EDT MON JUN 12 1995 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHAMPTON...HERTFORD ...BERTIE AND GATES COUNTIES UNTIL 1000 PM EDT... THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR NORTHMAPTON...HERTFORD...BERTIE AND GATES COUNTIES UNTIL 1000 PM EDT. AT 400 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF SHOWERS AND EMBEDDED STRONG THUNDERSTORMS OVER THE ALBEMARLE SOUND...NORTHEASTERN NORTH CAROLINA EXTENDING NORTHWARD OVER SOUTHEASTERN VIRGINIA AND THE EASTERN SHORE OF VIRGINIA AND MARYLAND. THESE STORMS WERE MOVING NORTHEAST AT 30 MILES PER HOUR. ANOTHER LINE OF THUNDERSTORMS WAS DEVELOPING ALONG A COLD FRONT OVER GLOUCESTER...MIDDLESEX AND JAMES CITY COUNTIES. THE LINE WAS MOVING EAST AT 10 TO 15 MILES PER HOUR WITH INDIVIDUAL CELLS MOVING NORTHEAST AT 30 MILES PER HOUR. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS STATEMENT. HDC/MPR
Special weather statement, Jun 12, 4:48 PM EDT, 1 hour 40 minutes before
VAZ065-122145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 450 PM EDT MON JUN 12 1995 ...STRONG THUNDERSTORMS DEVELOPING OVER SOUTH-CENTRAL VIRGINIA AND NORTH-CENTRAL NORTH CAROLINA... AT 445 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER SOUTH-CENTRAL VIRGININA AND NORTH- CENTRAL NORTH CAROLINA. THE STRONGEST STORMS WERE LOCATED NEAR THE TOWN OF CLARKSVILLE IN MECKLENBURG COUNTY AND JUST NORTH OF OXFORD IN GRANVILLE COUNTY NORTH CAROLINA. THESE STORMS WERE MOVING NORTHEAST AT 30 MILES PER HOUR AND SHOULD MOVE OVER MECKLENBURG OVER THE NEXT HOUR. THESE STORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...VERY HEAVY RAINS AND SMALL HAIL. HEAVY RAIN CAN RESULT IN LOCALIZED FLOODING OF POOR DRAINAGE AREAS AND STREETS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES OR POSSIBLE WARNINGS IN ASSOCIATION WITH THESE STORMS. HDC
Special weather statement, Jun 12, 4:50 PM EDT, 1 hour 38 minutes before
VAZ065-122145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 450 PM EDT MON JUN 12 1995 ...STRONG THUNDERSTORMS DEVELOPING OVER SOUTH-CENTRAL VIRGINIA AND NORTH-CENTRAL NORTH CAROLINA... AT 445 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER SOUTH-CENTRAL VIRGININA AND NORTH- CENTRAL NORTH CAROLINA. THE STRONGEST STORMS WERE LOCATED NEAR THE TOWN OF CLARKSVILLE IN MECKLENBURG COUNTY AND JUST NORTH OF OXFORD IN GRANVILLE COUNTY NORTH CAROLINA. THESE STORMS WERE MOVING NORTHEAST AT 30 MILES PER HOUR AND SHOULD MOVE OVER MECKLENBURG OVER THE NEXT HOUR. THESE STORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...VERY HEAVY RAINS AND SMALL HAIL. HEAVY RAIN CAN RESULT IN LOCALIZED FLOODING OF POOR DRAINAGE AREAS AND STREETS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES OR POSSIBLE WARNINGS IN ASSOCIATION WITH THESE STORMS. HDC
Local storm report, Jun 12, 5:48 PM EDT, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFILED VA
550 PM EDT MON JUN 12 1995
DATE/TIME COUNTY/CITY EVENT
12/1250L BERTIE...NC NUMEROUS 4 TO 10 INCH DIAMETER
TREES DOWN 1 MILE NORTH OF MIDWAY
REPORTED BY COUNTY EOC.
12/1300L SUSSEX...VA NUMEROUS TREES DOWN ALONG HENRY
AND OWEN ROADS EAST OF JARRET
REPORTED BY CO-OP OBSERVER.
12/1308L CHOWAN...NC 64 MPH WIND NEAR EDENTON REPORTED
BY SPOTTER. ANEMOMETER REGISTERED
64 MPH THEN BROKE.
12/1320L CHOWAN...NC 80 MPH WIND ON THE CHOWAN RIVER
BRIDGE ON ROUTE 17 WEST OF EDENTON
REPORTED BY HAM OPERATOR.
12/1323L PERQUIMANS...NC 70 MPH WIND IN SNUG HARBOR...5
MILES EAST OF HERTFORD REPORTED
BY HAM OPERATOR.
12/1336L PASQUOTANK...NC 69 MPH WIND AT ELIZABETH CITY
REPORTED ON A RDUSAOECG SPECIAL
OBSERVATION.
12/1345L CHOWAN...NC 55 MPH WIND AT CORAPEAKE JUST EAST
OF EDENTON REPORTED BY SPOTTER.
12/1400L VA BEACH...VA MINOR STREET FLOODING AND AN
OVERTURNED CAMPER NEAR THE
BAYSIDE-ARGONIA AREA REPORTED
BY HAM OPERATOR.
12/1425L HAMPTON...VA PEA SIZE HAIL AND MINOR STREET
FLOODING ALONG MAGRUDER BLVD
REPORTED BY HAM OPERATOR.
12/1455L HAMPTON...VA 4 TO 5 INCH TREE LIMBS BLOCKING
A ROADWAY REPORTED BY EMERGENCY
MANAGEMENT.
RUSNAKLocal storm report, Jun 12, 5:50 PM EDT, 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFILED VA
550 PM EDT MON JUN 12 1995
DATE/TIME COUNTY/CITY EVENT
12/1250L BERTIE...NC NUMEROUS 4 TO 10 INCH DIAMETER
TREES DOWN 1 MILE NORTH OF MIDWAY
REPORTED BY COUNTY EOC.
12/1300L SUSSEX...VA NUMEROUS TREES DOWN ALONG HENRY
AND OWEN ROADS EAST OF JARRET
REPORTED BY CO-OP OBSERVER.
12/1308L CHOWAN...NC 64 MPH WIND NEAR EDENTON REPORTED
BY SPOTTER. ANEMOMETER REGISTERED
64 MPH THEN BROKE.
12/1320L CHOWAN...NC 80 MPH WIND ON THE CHOWAN RIVER
BRIDGE ON ROUTE 17 WEST OF EDENTON
REPORTED BY HAM OPERATOR.
12/1323L PERQUIMANS...NC 70 MPH WIND IN SNUG HARBOR...5
MILES EAST OF HERTFORD REPORTED
BY HAM OPERATOR.
12/1336L PASQUOTANK...NC 69 MPH WIND AT ELIZABETH CITY
REPORTED ON A RDUSAOECG SPECIAL
OBSERVATION.
12/1345L CHOWAN...NC 55 MPH WIND AT CORAPEAKE JUST EAST
OF EDENTON REPORTED BY SPOTTER.
12/1400L VA BEACH...VA MINOR STREET FLOODING AND AN
OVERTURNED CAMPER NEAR THE
BAYSIDE-ARGONIA AREA REPORTED
BY HAM OPERATOR.
12/1425L HAMPTON...VA PEA SIZE HAIL AND MINOR STREET
FLOODING ALONG MAGRUDER BLVD
REPORTED BY HAM OPERATOR.
12/1455L HAMPTON...VA 4 TO 5 INCH TREE LIMBS BLOCKING
A ROADWAY REPORTED BY EMERGENCY
MANAGEMENT.
RUSNAKThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:27 PM EDT | Severe Thunderstorm Warning | AKQ | Sussex | 48 min |
| Jun 11, 8:41 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Powhatan | 49 min |
| Jun 11, 8:44 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland | 46 min |
| Jun 11, 9:04 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Henrico | 41 min |
| Jun 11, 9:05 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry | 40 min |
| Jun 11, 9:15 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 45 min |
| Jun 11, 9:15 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover | 45 min |
| Jun 11, 9:29 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Louisa, Powhatan | 61 min |
| Jun 11, 9:29 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia | 61 min |
| Jun 11, 9:45 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, Louisa | 60 min |
| Jun 11, 10:01 PM EDT | Flash Flood Warning | AKQ | Prince Edward | 29 min |
| Jun 11, 10:01 PM EDT | Severe Thunderstorm Warning | AKQ | Prince Edward | 29 min |
| Jun 11, 10:29 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 46 min |
| Jun 12, 12:57 PM EDT | Severe Thunderstorm Warning | AKQ | Sussex | 43 min |
| Jun 12, 1:20 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake | 40 min |
| Jun 12, 1:34 PM EDT | Severe Thunderstorm Warning | AKQ | City of Virginia Beach | 41 min |
| Jun 12, 2:23 PM EDT | Severe Thunderstorm Warning | AKQ | City of Hampton | 37 min |
| Jun 12, 2:23 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 37 min |
| Jun 12, 12:48 PM EDT | Severe Thunderstorm Warning | AKQ | Gates | 42 min |
| Jun 12, 1:12 PM EDT | Severe Thunderstorm Warning | AKQ | Chowan, Perquimans | 47 min |
| Jun 12, 1:28 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Currituck, Pasquotank | 47 min |
| Jun 12, 7:17 PM EDT | Tornado Warning | AKQ | Northampton | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.